MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SUPRACORE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE SUPRACORE GUIDE WIRE
Model Number 1002703-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the supracore guide wire was opened under sterile conditions and inspected.The coils of the wire were separated but the core was intact.The device was not used and there was no patient involvement.A new supracore guide wire was used to complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported tip break was not confirmed; however, the stretched coils noted during return analysis may be the damage the account was referring to.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported tip break.The reported tip break was unable to be confirmed by return analysis; however, the stretched coils noted during return analysis may be the damage the account was referring to.Factors that may contribute to a tip break / stretched coils prior to use include, but are not limited to, inadvertent mishandling during unpackaging, damage incurred during manufacturing, and/or damage incurred during shipping.In this case, the stretched coils distal to the center solder are consistent with damage incurred during unpackaging; however, this cannot be confirmed.Additionally, a manufacturing investigation was performed and found no indication of a product quality issue.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE SUPRACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15887627
Report Number2024168-2022-12036
Device Sequence Number14728288
Product Code DQX
UDI-Device Identifier08717648033001
UDI-Public08717648033001
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1002703-02
Device Catalogue Number1002703-02
Device Lot Number2060961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown